Alert archive / Minnesota / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 14, 2008, 9:41 AM CST for 21 counties in Minnesota. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2008, 9:41 AM CST (15:41 UTC)
- Expired
- Jan 14, 2008, 12:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Twin Cities, MN
All 21 counties
Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 110 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 141541 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 941 AM CST MON JAN 14 2008 ...WIND CHILL ADVISORIES THROUGH NOON TODAY FOR PART OF WEST CENTRAL AND SOUTHWEST MINNESOTA... .THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS REISSUED A WIND CHILL ADVISORY THIS MONDAY...EXPANDING THE AREA COVERED AND EXTENDING IT IN TIME. THE ADVISORY NOW IS WEST OF A LINE FROM LONG PRAIRIE THROUGH GLENCOE TO JUST WEST OF ALBERT LEA. SUBZERO TEMPERATURES ALONG WITH 12 TO 18 MPH WINDS ARE COMBINING TO PRODUCE WIND CHILL TEMPERATURES BETWEEN MINUS 25 AND MINUS 30. CONDITIONS ARE EXPECTED TO IMPROVE SLIGHTLY DURING AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-141800- /O.NEW.KMPX.WC.Y.0003.080114T1541Z-080114T1800Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 941 AM CST MON JAN 14 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. WIND CHILL ADVISORIES HAVE BEEN EXPANDED TO THE EAST AND EXTENDED IN TIME DUE TO A COMBINATION OF 12 TO 18 MPH NORTHWEST WINDS AND SUBZERO TEMPERATURES OVER WEST CENTRAL AND SOUTHWEST MINNESOTA. THE WIND CHILL ADVISORY IS NOW WEST OF A LINE FROM LONG PRAIRIE THROUGH GLENCOE TO JUST WEST OF ALBERT LEA.. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 4:54 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Jan 14, 4:54 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 AM CST MON JAN 14 2008
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION...
IN THE NEAR TERM...SFC LOW PRESSURE TROUGH CENTERED OVER THE LOWER
GREAT LAKES INTO NORTHEAST MN...WILL CONTINUE TO DRIFT EAST BEFORE
GETTING ABSORBED INTO THE EASTERN ATLANTIC TROUGH. CYCLONIC
CIRCULATION AROUNG THIS SYSTEM...WILL CONTINUE TO GENERATE SOME
PATCHY CLOUDS AND SCATTERED SNOW FLURRIES...MAINLY THIS MORNING
ACROSS THE EASTERN THIRD OF THE FORECAST AREA. SURFACE HIGH PRESSURE
RIDGE...STRETCHING FROM ONTARIO CANADA INTO THE MIDWEST...WILL
SLOWLY MOVE EAST TDA. MAX TEMPERATURES WILL BE MAIN CHALLENGE
TODAY. TEMPS UPSTREAM THIS MORNING...WERE IN THE SINGLE DIGIT AND
TEENS BELOW ZERO OVER THE WESTERN ONE THIRD. TEMPS ARE LIKELY TO
STRUGGLE TO REACH THE SINGLE DIGITS ABOVE ZERO OVER NORTHWEST
PORTION OF THE CWA...AND TOP OUT IN THE MORNING IN THE EAST WITH
NEAR STEADY OR SLOWLY FALLING TEMPS OCCURRING THE REST OF THE
DAY...AS ARCTIC AIR SEEPS OVR THE UPPER MIDWEST.
MEDIUM AND LONG RANGE MODELS ARE IN GOOD AGREEMENT IN CARVING A
LONGWAVE TROUGH OVER THE MIDWEST BY MID WEEK. SECONDARY SHORTWAVE
TROUGH AND CLIPPER MOVING SOUTHEAST INTO THE UPPER MIDWEST BY
WEDNESDAY AFTERNOON. WL CONTINUE THE SMALL POPS FOR A CHANCE OF
SNOW. LONGWAVE TROUGH RETROGRESS OVER THE WESTERN TWO THIRDS OF THE
NATION OVER THE WEEKEND. THIS WILL CONTINUE TO COLD REGIME OVER THE
UPPER MIDWEST THRU AT LEAST THE END OF NEXT WEEK.
&&
.AVIATION.../12Z TAF ISSUANCE/
MAIN CONCERN FOR THESE TAFS IS CIGS THIS MRNG. AREA OF MVFR CIGS
OVR MSP/RNH/EAU LOOKS TO HAVE HALTED ITS EWRD PUSH...OR AT LEAST
SLOWED IT CONSIDERABLY. MSP HAS SCT OUT...BUT ANOTHER BATCH IS
LURKING ACRS THE NRN PART OF THE METRO AREA...WHICH COULD SPILL
INTO THE AIRPORT. RNH WILL BE TOUGH...BEING NEAR THE
INTERFACE...BUT RELATIVE HUMIDITY PROGS FROM THE RUC/NAM/GFS
INDICATE THAT THEY SHUD STAY WITH MVFR CIGS UNTIL CLOSE TO 00Z.
EAU SHUD GO VFR NEAR/AFT 06Z. THE WRN TAF SITES LOOK TO BE A
LITTLE EASIER...WITH RWF BEING THE ONLY POTENTIAL PROBLEM...WITH A
BROKEN AREA OF IFR CIGS IN THE ARCTIC AIR OVR WRN MN. ELECTED TO
SCT THEM OUT MID MRNG...ALTHO CONFIDENCE IS NOT HIGH EITHER
WAY...WITH RANDOM NATURE OF THE IFR CIGS. OTHERWISE...HIGH CLD
COVER SHUD GRADUALLY INCR FROM THE W IN ADVANCE OF THE NEXT
FRONT/DISTURBANCE. WINDS WILL GRADUALLY DECR IN SPD LATE IN THE
DAY...BECOMING LGT AND VRBL AS THE SFC RDG MOVES OVRHEAD.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR CHIPPEWA-
DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD-YELLOW
MEDICINE.
WI...NONE.
&&
JVM/KATHazardous weather outlook, Jan 14, 4:54 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 454 AM CST MON JAN 14 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 454 AM CST MON JAN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ARCTIC WILL CONTINUE TO POUR INTO CENTRAL MINNESOTA THIS MORNING. EARLY MORNING TEMPERATURES HAD PLUMMETED BETWEEN 10 BELOW TO 15 BELOW ZERO. BRISK NORTHWEST WINDS OF 10 TO 20 MPH ALONG WITH VERY COLD TEMPERATURES WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO. WIND CHILL ADVISORIES ARE IN EFFECT FOR PORTIONS OF WESTERN MINNESOTA THIS MORNING. CONDITIONS ARE IMPROVE SOMEWHAT AS TEMPERATURES SLOWLY CLIMB TO NEAR ZERO BY MID MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:11 AM CST | Wind Chill Advisory | MPX | Chippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 2 more | 5 hr |
Nearby
Wind Chill Advisories in Minnesota, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.